Alert archive / Nebraska / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 86, NWS North Platte, NE

June 29, 2001Holt County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jun 29, 2001, 4:34 AM CDT for Holt County, Nebraska. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 29, 2001, 4:34 AM CDT (09:34 UTC)
Expired
Jun 29, 2001, 5:15 AM CDT
In force
41 min
Issued by
NWS North Platte, NE
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Holt County, NE

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 9.6 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2001-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2542 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2001-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2542 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
1964 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
151 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 290934
SVRLBF
NEC089-291015-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
434 AM CDT FRI JUN 29 2001

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL HOLT COUNTY IN NORTH CENTRAL NEBRASKA

* UNTIL 515 AM CDT

* AT 431 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 5 MILES NORTH OF CHAMBERS...OR ABOUT 13 MILES
  SOUTH OF ONEILL...MOVING SOUTHWEST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE...

  OVER CHAMBERS AROUND 455 AM CDT

THIS THUNDERSTORM IS CAPABLE OF PRODUCING EXTREMELY LARGE HAIL WHICH
MAY CAUSE SERIOUS INJURY AND SEVERE DAMAGE TO PROPERTY. MOVE TO A
STURDY BUILDING AND STAY AWAY FROM WINDOWS.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4232 9856 4240 9878 4209 9882 4209 9855

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 3:57 AM CDT, 37 minutes earlier.

Area forecast discussion, Jun 29, 3:57 AM CDT, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
357 AM CDT FRI JUN 29 2001

...POPS AND TEMPS WILL BE A CHALLENGE 2ND PERIOD AND BEYOND...

BLOCKED UPPER PATTERN WITH RIDGING FROM THE SOUTHWESTERN STATES INTO
THE CENTRAL/NORTHERN PLAINS WHILE A CLOSED UPPER LOW REMAINS OVER
MISSOURI. AT THE SURFACE...A WEAK FRONT EXISTS FROM THE DAKOTAS
INTO EASTERN WYOMING.

CONVECTION IN THE ETA CONTINUES TO BE OVERDONE AND ALSO EXHIBITS
ERRATIC STORM MOTIONS. AVN APPEARS TO BE MORE CONSERVATIVE WITH
REALISTIC STORM MOTIONS AND IS PREFERRED FOR MUCH OF THE FORECAST.

CONVECTION IN BOYD AND HOLT COUNTIES CONTINUES TO PROPAGATE
SLOWLY SOUTH/SOUTHWEST PER CORFIDI VECS. SIMILAR TO THE
LAST FEW NIGHTS...CONVECTION SHOULD GRADUALLY FADE AROUND SUNRISE
WHEN LLJ RELAXES. OTHERWISE...MORE OF THE SAME TODAY WITH THE UPPER
RIDGE AXIS TO REMAIN OVER THE AREA. SURFACE FRONT IN SOUTH DAKOTA
WILL LOSE DEFINITION AND BECOME AN INVERTED TROF OVER THE CWA TODAY
AS LEE TROFING/LOW PRESSURE DEEPEN IN COLORADO/WYOMING. MODELS HAVE
RESOLVED NO CHANGE IN LOW LEVEL TEMP PROFILES...YET GUIDANCE FOR
ABOUT THE 4TH CONSECUTIVE DAY IS ONLY FORECASTING HIGHS IN THE 80S.
WILL GO ABOVE GUIDANCE AGAIN TODAY.

ETA AND AVN DIFFER GREATLY THIS EVENING. ETA DEVELOPS CONVECTION
ALONG INVERTED TROF WHILE AVN IS DRY. SINCE ENVIRONMENT WILL
REMAIN RELATIVELY UNCHANGED AND THERE WILL BE AN ABSENCE OF WAVES
...DO NOT THINK INVERTED TROF WILL BE ENOUGH TO INITIATE CONVECTIVE
DEVELOPMENT. ETA AND AVN HAVE BOTH REMAINED CONSISTENT WITH THEIR
RESPECTIVE SOLUTIONS CONCERNING RIDGE RUNNER TO ENTER WESTERN SOUTH
DAKOTA AROUND 06Z. AVN TRACKS CONVECTION EAST ACROSS SOUTH DAKOTA
AND NORTHERN PORTION OF CWA. ETA PROPAGATES CONVECTION MORE TO THE
SOUTHEAST WITH HEAVIEST PRECIP INTO LBF CWA. THIS MOTION IS NOT
SUPPORTED BY STEERING WINDS OR CORFIDI VECS UNTIL CONVECTION PASSES
EAST OF THE AXIS SO THE AVN SOLUTION SEEMS MORE REALISTIC AND POPS
WILL REMAIN CONSERVATIVE.

CONVECTIVE CLOUD DEBRIS AND FAIR AMOUNT OF LL CAA IN MODELS OVER
NORTHEAST PORTION OF CWA SATURDAY. LINGERING CONVECTION IN THE
MORNING APPEARS LIKELY OVER THE NORTHEAST. EXACT POSITION OF SURFACE
FRONT WILL BE DIFFICULT TO DETERMINE AND WILL BE LARGELY INFLUENCED
BY CONVECTION FROM FRIDAY NIGHT. REGARDLESS OF THE CONVECTIVE
SCENARIO FRIDAY NIGHT...IT APPEARS LIKELY THE SURFACE FRONT WILL
REMAIN SOUTH OF NORTHERN ZONES MUCH OF SATURDAY THUS TEMPS WILL BE
TRIMMED. FAR SOUTHWEST MAY VERY WELL REMAIN SOUTH OF THE FRONT
WHICH IS ALSO SUPPORTED BY MODEL LL TEMP PROFILES.

FRONT IS FORECAST TO RELAX SOUTHWARD AGAIN SATURDAY NIGHT AS
CANADIAN HIGH SETTLES INTO THE NORTHERN PLAINS. IN THIS SCENARIO...
THE ETA CONVECTION ACTUALLY LOOKS MORE REALISTIC FOR THE FOLLOWING
REASONS. FRONTOGENESIS INCREASES AND A LLJ IS ONCE AGAIN EXPECTED.
PLENTY OF INSTABILITY AND MOISTURE WILL BE AVAILABLE SO CONVERGENCE
ALONG THIS FEATURE MAY BE ENOUGH TO SUSTAIN ANY CONVECTION. POPS
WILL ONCE AGAIN FAVOR EASTERN AREAS OF CWA. UPPER RIDGE WILL
CONTINUE TO DEFLECT WAVES/CONVECTION EAST OF SOUTHWEST COUNTIES.

IN THE EXTENDED...MEDIUM RANGE GUIDANCE FAIRLY CONSISTENT IN
GRADUALLY MOVING FRONT INTO KANSAS WHERE IT IS EXPECTED TO STALL.
NORTHWEST UPPER FLOW WILL EVOLVE AS CANADIAN TROF DEEPENS AND
WESTERN RIDGE AMPLIFIES. MRF CONTINUES TO RESOLVE A FAIR AMOUNT OF
LAYER Q-VEC CONVERGENCE/FRONTOGENESIS/DIVERGENCE IN VICINITY MON
THRU WED SO CHANCE MENTION WILL REMAIN IN FORECAST. DRY BY THURSDAY
AS SURFACE HIGH IS FINALLY EXPECTED TO SETTLE SOUTHWARD.

.LBF...NONE.

DJB

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 1:31 PM CDTSevere Thunderstorm WarningLBFDeuel, Garden59 min
Jun 29, 1:58 PM CDTTornado WarningLBFDeuel, Garden32 min
Jun 29, 3:34 PM CDTSevere Thunderstorm WarningLBFMcPherson41 min
Jun 29, 3:47 PM CDTSevere Thunderstorm WarningLBFArthur58 min
Jun 29, 4:19 PM CDTSevere Thunderstorm WarningLBFKeith56 min
Jun 29, 4:44 PM CDTSevere Thunderstorm WarningLBFArthur61 min
Jun 29, 5:00 PM CDTSevere Thunderstorm WarningLBFLincoln, McPherson60 min
Jun 29, 5:13 PM CDTSevere Thunderstorm WarningLBFHooker, McPherson62 min
Jun 29, 5:24 PM CDTSevere Thunderstorm WarningLBFGrant51 min
Jun 29, 5:35 PM CDTSevere Thunderstorm WarningLBFLogan55 min
Jun 29, 5:46 PM CDTSevere Thunderstorm WarningLBFCherry44 min
Jun 29, 6:14 PM CDTSevere Thunderstorm WarningLBFHooker, Thomas61 min
Jun 29, 6:21 PM CDTSevere Thunderstorm WarningLBFBlaine, Brown, Cherry39 min
Jun 29, 6:26 PM CDTSevere Thunderstorm WarningLBFCuster64 min
Jun 29, 6:52 PM CDTSevere Thunderstorm WarningLBFCherry53 min
Jun 29, 6:59 PM CDTSevere Thunderstorm WarningLBFBlaine, Brown46 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.